Alert archive / Montana / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Glasgow, MT

July 8, 2000Garfield County, Valley County, Montana

NWS Glasgow, MT issued this flash flood warning at Jul 8, 2000, 11:23 PM MDT for Garfield County, Valley County, Montana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2000, 11:23 PM MDT (05:23 UTC)
Expired
Jul 9, 2000, 2:30 AM MDT
In force
3 hr
Issued by
NWS Glasgow, MT
Area
Whole counties

Counties Garfield County, MT, Valley County, MT

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2000-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2000-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KGGW 090526
FFWGGW
MTC033-105-090830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1123 PM MDT SAT JUL 8 2000

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN VALLEY COUNTY IN NORTHEAST MONTANA
  GARFIELD COUNTY IN NORTHEAST MONTANA

* UNTIL 230 AM MDT

* AT 1113 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL 4 MILES NORTHEAST OF THE
  PINES RECREATION AREA...OR ABOUT 22 MILES SOUTH OF GLASGOW...MOVING
  EAST AT 20 MPH. A SECOND THUNDERSTORM OVER SOUTHWESTERN VALLEY     
  COUNTY AND WESTERN GARFIELD COUNTY IS MOVING EAST AT 20 MPH.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH       
  FLOODING INCLUDE...PINES RECREATION AREA...DUCK CREEK FISHING      
  ACCESS SITE...FORT PECK...BRUSETT...AND HELL CREEK.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND 
COULEES...AS WELL AS FARMLAND ALONG THEr BANKS OF CREEKS AND STREAMS.

.END 

94

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 8:17 PM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jul 8, 8:17 PM MDT, 3 hours 6 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
817 PM MDT SAT JUL 8 2000

...UPDATE FOR SVR WATCH COMING OUT FOR THE CWFA TONIGHT...

SUPERCELLS OVR TFX CWFA WILL CONTINUE TO MOVE INTO OUR WESTERN
ZONES. ENVIRONMENT IS PRETTY GOOD FOR CONTINUATION OF THE SUPERCELLS
OVR OUR CWFA TONIGHT. GETTING WORRIED ABOUT FLASH FLOODING WITH
THUNDERSTORMS. WILL ISSUE FLASH FLOOD WATCH FOR CENTRAL CWFA FOR
TONIGHT.

WILL REWORD THE POPS IN ZONES...AND ADD THE SVR WORDING TO THE ZONES.

TEMPS AND WINDS LOOK GOOD.

GGW TTTTT 060/083 060/083 058/083 060/087 061/091 946464/75631
GDV TTTTT 063/085 060/085 061/084 060/088 061/093 946464/75631

PROTON

In the hours before

Local storm report, Jul 8, 5:44 PM MDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GLASGOW MT
544 PM MDT SAT JUL 8 2000

TIME (MDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0804 AM    6 NW WIBAUX               MT   1.75 INCH HAIL
07/08/00   WIBAUX
Local storm report, Jul 8, 5:54 PM MDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
544 AM MDT SAT JUL 8 2000

TIME (MDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0T804 PM    6 NW WIBAUX               MT   1.75 INCH HAIL
07/08/00   WIBAUX

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 7:50 PM MDTSevere Thunderstorm WarningGGWPhillips55 min
Jul 8, 8:38 PM MDTTornado WarningGGWPhillips67 min
Jul 8, 9:42 PM MDTTornado WarningGGWPhillips63 min
Jul 8, 9:55 PM MDTSevere Thunderstorm WarningGGWValley65 min
Jul 8, 10:01 PM MDTSevere Thunderstorm WarningGGWPetroleum59 min
Jul 8, 10:17 PM MDTSevere Thunderstorm WarningGGWGarfield73 min
Jul 8, 10:45 PM MDTSevere Thunderstorm WarningGGWPhillips60 min
Jul 8, 11:25 PM MDTSevere Thunderstorm WarningGGWGarfield95 min
Jul 8, 11:39 PM MDTSevere Thunderstorm WarningGGWMcCone96 min
Jul 9, 12:31 AM MDTSevere Thunderstorm WarningGGWPrairie89 min
Jul 9, 1:13 AM MDTSevere Thunderstorm WarningGGWMcCone62 min
Jul 9, 3:50 AM MDTSevere Thunderstorm WarningGGWDawson, Wibaux55 min
Jul 9, 12:23 PM MDTFlash Flood WarningGGWMcCone3 hr
Jul 9, 2:22 PM MDTSevere Thunderstorm WarningGGWPhillips53 min
Jul 9, 3:03 PM MDTSevere Thunderstorm WarningGGWPetroleum57 min
Jul 9, 3:13 PM MDTSevere Thunderstorm WarningGGWPhillips62 min
Jul 9, 3:40 PM MDTSevere Thunderstorm WarningGGWValley65 min
Jul 9, 3:56 PM MDTSevere Thunderstorm WarningGGWPetroleum64 min
Jul 9, 4:13 PM MDTFlash Flood WarningGGWPetroleum3 hr
Jul 9, 4:13 PM MDTFlash Flood WarningGGWPetroleum6 hr
Jul 9, 4:31 PM MDTSevere Thunderstorm WarningGGWGarfield59 min
Jul 9, 4:43 PM MDTSevere Thunderstorm WarningGGWValley62 min
Jul 9, 4:51 PM MDTSevere Thunderstorm WarningGGWGarfield54 min
Jul 9, 4:57 PM MDTFlash Flood WarningGGWGarfield, Valley6 hr
Jul 9, 5:36 PM MDTSevere Thunderstorm WarningGGWGarfield69 min
Jul 9, 5:49 PM MDTSevere Thunderstorm WarningGGWValley56 min

Nearby

Flash Flood Warnings in Montana, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.